Aa
A
A
Close
Avatar universal
Rapid weight loss caused by uti?
I have been diagnosed with a urinary tract infection after 3 weeks of feeling sick (loss of appetite, congestion, diarrhea, nausea, and others).  I went to the doctor's a week ago and weighed 171 lbs. And today I weighed 155 lbs.  Is this caused by the uti, or something else.  My doctor says it's stress, but I don't see how losing 16 lbs. In one week isn't concerning.  Last week when I talked to him about it he said enjoy it and just force myself to eat.  I really like this doctor, I have been seeing him for 8 years, but I can't shake this feeling that something else is wrong.  I have had 2 full panel blood works done this week, and the only thing that showed up is low potassium.  Any thoughts?  What can I do to gain my appetite back?
Cancel
5 Answers
Page 1 of 1
Avatar universal
I got UTI and fever-like symptoms. I later found out it was from a kidney stone.  The stone became painful the following week on two occasions but eventually passed. I lost 11 pounds in 10 days.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi I'm having the same symptoms. Nausea, diarrhea, no appetite, hot flashes, slight headache, lower back pain, bloating. I've been feeling like this for almost three days. Trying to force myself to eat only makes my head hurt more. My doc proscribed antibiotics but I stopped taking them after two days because I became I'll. Maybe I have something else going on like a kidney infecction or maybe the bacteria got into my stream and now I'm considering hospital time. I've also lost 5 pounds in a week.
Comment
Cancel
Comment
Avatar universal
the lower backpain is one of my symptoms also it is due to infection .i am trying to get treatment but i am very confident it will go away with treatment because it came along when the infections in my other spots showed up .ive found that pseudomonas was a prominent factor in that .i cured that with cipro for 2 months and my back is much better by the way zinc is an amazing help against pseudomonas .also d3 most infections deplete your d3 you will feel much better taking high levels a multi dosent have .read all my posts they may have info that will align with some of the issues you are dealing with .oh by the way do not take more than 40 mg of zinc you can damage your organs .remember your multi has 14 -16 so combined with a zinc tablet it would b 25 no more and take with food or you will get sick .kefir will help your gut  also collagen powder or a goood amino tablet withproline and glutamine in it they really activate the gut to repair itself .since it sounds as though you may have an imbalance.good luck
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
yes what you are feeling is real if the bacteria has gotten into your gut than it may ahave destroyed your natural flora.you can have a stool analysis .that tells you your gut flora .phage international is where i sent my samples .its less expensive.and they use methods that are more sensitive and they will tell you if there are any bacteria anywhere in the body even if the levels are lower than what the cdc considers an infection.thats right you can actually have bad bacteria in your body and the cdc will tell you its ok .but phage international will just get rid of it for you.it took me four years to find out why my son and i are suffering.when i got my results back i found that i had strep pneumonia heavy growth of staph aeurus in sinuses ecoli in throat ,staph also.and staph in my eye heavy growth.cdc testing was wrong several times before i got my diagnosis for pseudomonas. wich required a throat culture .first one was wrong .3 swabs showed nothing.such b.s.half the drs dont even sample properly.send your samples to these people you will save money in the long run and save yourself a diagnoses of something ridiculous like reumatoid arthritis instead of finding the cause .than paying to treat a condition that wouldnt exist if you did not have this bacteria .ihave spent my life savings and now dont have the money to pay for treatment now i have an answer 30,000 dollars .they can prepare the paperwork and you may be covered under insurance .many insurance companies are glad to pay because its much cheaper .if i paid 30,000 insurance but  paid 90.but work on your gut health eat plenty of veggies .not all of them are created equal garlic broccoli,and white button mushrooms  are the top three.some of them are actually antibiotic and antiviral ,and antifungal (garlic).some are prebiotics they actually feed your probiotics thats what fiber does(veggies)than kefir is a extremely potent probiotic there is nothing better on this planet 3 trillion cultures all living and chock ful of vitamins .also it has 35 to 50 strains.kief means feel good hence (kefir)you will notice the difference it does what it was named after.these are huge immune boosters to help stop your weightloss .please let me know if this has helped i have loads of info stored in my brain the info provide are suggestions wich may help you get a diagnosis sooner .if i can help you with any more suggestions such as alternative treaments or anything else fire it by and i will try to help .good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1415174 tn?1453246703
Well, were you throwing up and/or had a lot of diarrhea? If you didn't eat much during that time you could have lost a lot of weight. Then if there was  a reason for the weight loss it is okay. If you don't have a reason then  I would be concerned. So it depends. A UTI won't cause weight loss but being sick and not eating and having a lot of diarrhea can cause weight loss. If you gain it back by normal eating in the next couple of weeks then you should be okay. If you keep losing weight with eating well then I would check into it.

Low potassium would be if you were vomiting or the diarrhea. It would throw off the potassium. Eat a banana a day and/or sports drinks that have potassium in them. Banana's probably have more. There are other foods that have it too. Was it just slightly off? Do you know what kind of illness you had? If you are still on antibiotics those can cause you to not have a appetite.  Taking a probiotic after you are finished with the antibiotics will help regain your normal intestinal bacteria. Get one that has live bacteria or eat two yogurts with live bacteria a day. A place like Costco has probiotics. Also other drug stores. Take one pill a day for about a month.

mkh9
Comment
Cancel
Comment
1415174 tn?1453246703
Shell82
Also, if you had a kidney stone you would have severe pain. There would also be blood in the urine. Kidney stone alone doesn't cause weight loss.
mkh9
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
1415174 tn?1453246703
Naena29,
You should go back to your doctor. You could have an appendix issue or intestinal. Best to check it out. Maybe a GI doctor.
mkh9
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Infectious Diseases Community Resources